MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN MEDICAL PRODUCTS KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE
Model Number 29525
Medical Device Problem Code Cut In Material (2454)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).No specific issue was found in the service or complaint system for the return.Verified technician finding that the power cord was damaged and copper wiring was exposed.A pm/safety label on the front of the unit had the words "frayed cord" written over it in marker.Visual inspection of the cord found a cut in the outer insulation across the cord that had severed the internal black and white wires, exposing the inner copper.Power cord was removed and retained.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Upon triage, the technician found that the power cord was damaged and copper wiring was exposed.
 
Additional Manufacturer Narrative
One kendall scd 700 sequential compression system was received with no complaint listed.The unit was triaged and service found that the power cord was damaged exposing copper wires.Visual inspection of the cord found a cut in the outer insulation across the cord that had severed the internal black and white wires, exposing the inner copper.The power cord was replaced.The potential root cause is customer misuse by running over the cord with hospital bed or due to the procedure used to unplug the unit and the procedure of wrapping of the cord around the bed hook.All device history records are reviewed for quality inspections and parameter compliance prior to releasing the product for shipment.Complaint trending information is being reviewed on a monthly basis and if a trend is observed, actions will be taken as necessary.If information is provided in the future, a supplemental report will be issued.

Brand Name
KENDALL SCD
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7564694
Report Number3006451981-2018-00413
Device Sequence Number1524377
Product Code JOW
UDI-Device Identifier10884521129566
UDI-Public10884521129566
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2013
Device Model Number29525
Device Catalogue Number29525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1